Relative Equilibria in Continuous Stellar Dynamics

Juan Campos, Manuel del Pino, Jean Dolbeault

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We study a three dimensional continuous model of gravitating matter rotating at constant angular velocity. In the rotating reference frame, by a finite dimensional reduction, we prove the existence of non-radial stationary solutions whose supports are made of an arbitrarily large number of disjoint compact sets, in the low angular velocity and large scale limit. At first order, the solutions behave like point particles, thus making the link with the relative equilibria in N-body dynamics.

Original languageEnglish
Pages (from-to)765-788
Number of pages24
JournalCommunications in Mathematical Physics
Volume300
Issue number3
DOIs
Publication statusPublished - 1 Dec 2010

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this